Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 8, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Nov 13, 2020, 10:20 PM MST for Phillips County, Montana. It was in force for 16 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 13, 2020, 10:20 PM MST (05:20 UTC)
- Expired
- Nov 14, 2020, 2:07 PM MST
- In force
- 16 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 14, 3:32 AM MST | NON-TSTM WND GST 56 | 1 Ese Zortman, MT | MESONET STATION ALDM8 ZORTMAN 1W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
149 WWUS75 KGGW 140520 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 1020 PM MST Fri Nov 13 2020 MTZ060-141330- /O.NEW.KGGW.HW.W.0008.201114T0520Z-201115T0100Z/ Southwest Phillips- Including the city of Zortman 1020 PM MST Fri Nov 13 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Southwest Phillips County. * WHEN...Until 6 PM MST Saturday. * IMPACTS...High winds may move loose debris and damage property. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-141330- /O.CON.KGGW.LW.Y.0048.201114T1200Z-201115T0200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 1020 PM MST Fri Nov 13 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM MST SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 5 AM to 7 PM MST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
2 follow-up statements
437 WWUS75 KGGW 141003 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 303 AM MST Sat Nov 14 2020 MTZ060-150000- /O.CON.KGGW.HW.W.0008.000000T0000Z-201115T0100Z/ Southwest Phillips- Including the city of Zortman 303 AM MST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Southwest Phillips County. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-150000- /O.CON.KGGW.LW.Y.0048.201114T1200Z-201115T0200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 303 AM MST Sat Nov 14 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FORT PECK LAKE... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Fort Peck Lake. * WHEN...Until 7 PM MST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
554 WWUS75 KGGW 142107 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 207 PM MST Sat Nov 14 2020 MTZ060-142215- /O.CAN.KGGW.HW.W.0008.000000T0000Z-201115T0100Z/ Southwest Phillips- 207 PM MST Sat Nov 14 2020 ...HIGH WIND WARNING IS CANCELLED... The threat for damaging winds has come to an end and the warning has been cancelled. $$ MTZ016-017-021>023-150200- /O.CON.KGGW.LW.Y.0048.000000T0000Z-201115T0200Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 207 PM MST Sat Nov 14 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR FORT PECK LAKE... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Fort Peck Lake. * WHEN...Until 7 PM MST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 2:05 PM MST, 8 hours 15 minutes earlier.
Area forecast discussion, Nov 13, 2:05 PM MST, 8 hours 15 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 205 PM MST Fri Nov 13 2020 .DISCUSSION... High clouds will continue to stream in from the west the remainder of today as a trough approaches from the west. A cold front will sweep through from west to east tonight leading to increasing winds. A very windy day is on tap for Saturday as westerly to northwesterly winds will be sustained at 20 to 30 mph with gusts to 50 mph for most locations. Some areas along the lee of the Little Rockies and south into Petroleum County could see wind gusts closer to 60 mph, but confidence in wind gusts this high is too low at this time to issue a High Wind Warning for these areas. The next shift will take a look at data later this evening and see if a warning will be necessary. In addition to the wind, light snow showers are expected across Northeast Montana Saturday morning and afternoon. Little in the way of accumulation is expected, but with the fresh snow on the ground combined with the light falling snow and strong winds, there will likely be reductions to visibility. We will also see snow drifting across roadways making for potentially hazardous travel. A weak Alberta clipper will drop into the northern plains Sunday with a few light snow showers possible near the Canadian border. An upper ridge then builds into the state early next week for warmer temperatures through mid week. -Mottice && .AVIATION... VFR conditions are expected through most of the forecast period. Some snow showers will begin to develop Saturday afternoon and these could lead to some MVFR conditions with lower ceilings. Winds will increase considerably from late tonight into Saturday afternoon. West winds will become northwesterly at all TAF sites Saturday morning at 20 to 30 knots with gusts to 45 knots. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 5 AM to 7 PM MST Saturday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
In the hours before
Local storm report, Nov 13, 10:12 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1012 PM MST FRI NOV 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM NON-TSTM WND GST 11 ENE ZORTMAN 47.96N 108.31W
11/13/2020 M57 MPH PHILLIPS MT MESONET
MESONET STATION MTMAL 11.3 SW PHILLIPS (MT
DOT).
&&
RUXNearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.